Alert archive / Wisconsin / Storm Warnings in 2022

Storm Warning 3, NWS Green Bay, WI

December 22, 2022

NWS Green Bay, WI issued this storm warning at Dec 22, 2022, 4:08 AM CST. It took effect at Dec 23, 2022, 12:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2022, 4:08 AM CST (10:08 UTC)
In effect from
Dec 23, 2022, 12:00 AM CST
Expired
Dec 23, 2022, 3:05 PM CST
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

435 
WHUS73 KGRB 221008
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
408 AM CST Thu Dec 22 2022

LMZ521-522-221815-
/O.UPG.KGRB.GL.A.0012.221223T0600Z-221224T1200Z/
/O.NEW.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/
/O.UPG.KGRB.UP.A.0001.221223T0600Z-221224T1800Z/
/O.NEW.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
408 AM CST Thu Dec 22 2022

...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST
FRIDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SATURDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with
  gusts up to 50 kt and waves of 4 to 7 ft. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected, and may rapidly accumulate on 
  vessels.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...For the Storm Warning, from midnight tonight to 9 PM 
  CST Friday. For the Heavy Freezing Spray Warning, from 
  midnight tonight to 6 PM CST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-221815-
/O.UPG.KGRB.SR.A.0001.221223T0600Z-221224T1200Z/
/O.NEW.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/
/O.UPG.KGRB.UP.A.0001.221223T0600Z-221224T1800Z/
/O.NEW.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
408 AM CST Thu Dec 22 2022

...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST
FRIDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST SATURDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with
  gusts up to 50 kt and waves of 6 to 10 ft. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected, and may rapidly accumulate on 
  vessels.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...For the Storm Warning, from midnight tonight to 9 PM 
  CST Friday. For the Heavy Freezing Spray Warning, from 
  midnight tonight to 6 PM CST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
6 follow-up statements
317 
WHUS73 KGRB 221624
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1024 AM CST Thu Dec 22 2022

LMZ521-522-541>543-230030-
/O.CON.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/
/O.CON.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1024 AM CST Thu Dec 22 2022

...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
CST FRIDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST SATURDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with 
  gusts up to 50 kt and waves of 4 to 10 ft. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected, and may rapidly accumulate on 
  vessels.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Storm Warning, from midnight tonight to 9 PM 
  CST Friday. For the Heavy Freezing Spray Warning, from 
  midnight tonight to 6 PM CST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Bersch
585 
WHUS73 KGRB 222040
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
240 PM CST Thu Dec 22 2022

LMZ521-522-541>543-230400-
/O.CON.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/
/O.CON.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
240 PM CST Thu Dec 22 2022

...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
CST FRIDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST SATURDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with 
  gusts up to 50 kt and waves of 4 to 10 ft. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected, and may rapidly accumulate on 
  vessels.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Storm Warning, from midnight tonight to 9 PM 
  CST Friday. For the Heavy Freezing Spray Warning, from 
  midnight tonight to 6 PM CST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AK
952 
WHUS73 KGRB 230307
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
907 PM CST Thu Dec 22 2022

LMZ521-522-541>543-231100-
/O.CON.KGRB.SR.W.0003.221223T0600Z-221224T0300Z/
/O.CON.KGRB.UP.W.0001.221223T0600Z-221225T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
907 PM CST Thu Dec 22 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with 
  gusts up to 50 kt and waves of 4 to 10 ft. For the Heavy 
  Freezing Spray Warning, heavy freezing spray at a rate of 2 cm 
  per hour or greater expected, and may rapidly accumulate on 
  vessels.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Storm Warning, from midnight tonight to 9 PM 
  CST Friday. For the Heavy Freezing Spray Warning, from 
  midnight tonight to 6 PM CST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AK
444 
WHUS73 KGRB 231028
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
428 AM CST Fri Dec 23 2022

LMZ521-522-541>543-231830-
/O.CON.KGRB.SR.W.0003.000000T0000Z-221224T0300Z/
/O.CON.KGRB.UP.W.0001.000000T0000Z-221225T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
428 AM CST Fri Dec 23 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with
  gusts up to 50 kt and waves of 4 to 7 ft on the bay and 5 to 9
  ft on the lake. For the Heavy Freezing Spray Warning, heavy 
  freezing spray at a rate of 2 cm per hour or greater expected, 
  and may rapidly accumulate on vessels.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Storm Warning, until 9 PM CST this evening. For 
  the Heavy Freezing Spray Warning, until 6 PM CST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
764 
WHUS73 KGRB 231613
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1013 AM CST Fri Dec 23 2022

LMZ521-522-541>543-240015-
/O.CON.KGRB.SR.W.0003.000000T0000Z-221224T0300Z/
/O.CON.KGRB.UP.W.0001.000000T0000Z-221225T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1013 AM CST Fri Dec 23 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with 
  gusts up to 50 kt and waves of 3 to 7 ft on the bay and 4 to 8 
  ft on the lake. For the Heavy Freezing Spray Warning, heavy 
  freezing spray at a rate of 2 cm per hour or greater expected, 
  and may rapidly accumulate on vessels.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Storm Warning, until 9 PM CST this evening. For 
  the Heavy Freezing Spray Warning, until 6 PM CST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Bersch
876 
WHUS73 KGRB 232105
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
305 PM CST Fri Dec 23 2022

LMZ521-522-541>543-240515-
/O.CAN.KGRB.SR.W.0003.000000T0000Z-221224T0300Z/
/O.NEW.KGRB.GL.W.0022.221223T2105Z-221225T0000Z/
/O.CON.KGRB.UP.W.0001.000000T0000Z-221225T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
305 PM CST Fri Dec 23 2022

...GALE WARNING IN EFFECT UNTIL 6 PM CST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...
...STORM WARNING IS CANCELLED...

* WHAT...For the Gale Warning, northwest gales to 35 kt with 
  gusts up to 45 kt and waves 4 to 7 ft. For the Heavy Freezing 
  Spray Warning, heavy freezing spray at a rate of 2 cm per hour 
  or greater may rapidly accumulate on vessels.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this storm warning went out at Dec 22, 3:21 AM CST, 47 minutes earlier.

Area forecast discussion, Dec 22, 3:21 AM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
321 AM CST Thu Dec 22 2022

Updated headline coding is below. Rest of discussion to follow a
little later.

.DISCUSSION...
Will be changing the WW.Y to a WS.W for the NE part of the area,
so the entire area will be under a WS.W. It will run through 12Z
Sat for all but Vilas, where we will extend it to 00Z Sun since
LES will continue on Sat.

Will continue to wrap the cold/wind chill issues into the WS.W.
Areas SW of AUW may flirt with WCIs of 35 below late tonight and
early Fri.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 959 PM CST Wed Dec 21 2022

A mix of flurries and freezing drizzle in eastern WI will come to
an end around issuance time as light to moderate snow overspreads
the region. Light to occasionally moderate snow (and associated
IFR/LIFR conditions) will continue through at least mid-afternoon
Thursday, when some improvement may occur in NC/C WI. Will need to
watch for the possible development of a lake-enhanced snow band
near the Lake Michigan shoreline, which may impact the MTW TAF
site late tonight into Thursday morning. Winds will pick up out of
the northwest Thursday afternoon, and may be strong enough to
produce some blowing/drifting snow across C/EC WI late in the day.

Although accumulating snow is expected to decrease Thursday
night, winds will become much stronger (with gusts to 30 to 40
kts), leading to extensive blowing/drifting snow and
significantly reduced visibilities.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 6 PM CST Saturday for WIZ005.

Winter Storm Warning until 6 AM CST Saturday for WIZ010>013-
018>022-030-031-035>040-045-048>050-073-074.
&&

AVIATION.......Kieckbusch
DISCUSSION.....Skowronski
Hazardous weather outlook, Dec 21, 4:04 PM CST, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
404 PM CST Wed Dec 21 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222215-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
404 PM CST Wed Dec 21 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Hazardous travel conditions will develop this evening as snow
overspreads the area.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The hazardous travel conditions will persist Thursday as the snow
continues.

Travel conditions will become difficult and possibly dangerous at
times Thursday night through Friday night. Although most of the
snow will diminish, winds will increase significantly. Gusts to 45
mph are possible. The strong winds will produce widespread
blowing and drifting of all the recently fallen snow. Travel will
be especially difficult in open areas. Air travel could also be
greatly affected.

Accumulating snow will continue in the Lake Superior snowbelt
through Saturday night, with additional accumulation likely.

In addition, a prolonged period of very cold wind chills between
10 and 35 below zero are expected Thursday evening through Sunday
morning.

This will be a very large storm that will be affecting the entire
Upper Midwest and Great Lakes region. Be sure to closely monitor
later forecasts for specific information on how it will affect
any travel plans you may have for the upcoming holiday weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements to the
National Weather Service in Green Bay.

LMZ521-522-541>543-222215-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
404 PM CST Wed Dec 21 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Northwest gales are likely late Thursday night through Saturday,
with storm force gusts possible. Heavy freezing spray is also
possible.

Bersch/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:08 AM CSTHeavy Freezing Spray WarningGRB62 hr

Nearby

Storm Warnings in Wisconsin, 2022Every storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.